Alert archive / Maine / Gale Warnings in 2016
Gale Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 4, 2016, 7:23 PM EST. It took effect at Feb 5, 2016, 4:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 7:23 PM EST (00:23 UTC)
- In effect from
- Feb 5, 2016, 4:00 PM EST
- Expired
- Feb 6, 2016, 2:43 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
129 WHUS71 KCAR 050023 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 723 PM EST THU FEB 4 2016 ANZ050-051-051000- /O.CAN.KCAR.SW.Y.0003.000000T0000Z-160205T0800Z/ /O.NEW.KCAR.GL.W.0008.160205T2100Z-160206T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 723 PM EST THU FEB 4 2016 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 1 AM EST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-051000- /O.CAN.KCAR.SW.Y.0003.000000T0000Z-160205T0800Z/ /O.NEW.KCAR.SC.Y.0016.160205T1700Z-160206T0600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 723 PM EST THU FEB 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 1 AM EST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM EST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
6 follow-up statements
738 WHUS71 KCAR 050837 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 337 AM EST FRI FEB 5 2016 ANZ052-051645- /O.UPG.KCAR.SC.Y.0016.160205T1700Z-160206T0600Z/ /O.EXB.KCAR.GL.W.0008.160205T2100Z-160206T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 337 AM EST FRI FEB 5 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET....BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-051645- /O.EXT.KCAR.GL.W.0008.160205T2100Z-160206T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 337 AM EST FRI FEB 5 2016 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
396 WHUS71 KCAR 051458 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 958 AM EST FRI FEB 5 2016 ANZ050>052-060000- /O.CON.KCAR.GL.W.0008.160205T2100Z-160206T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 958 AM EST FRI FEB 5 2016 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
399 WHUS71 KCAR 052133 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 433 PM EST FRI FEB 5 2016 ANZ050>052-060600- /O.CON.KCAR.GL.W.0008.000000T0000Z-160206T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 433 PM EST FRI FEB 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
198 WHUS71 KCAR 052356 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 656 PM EST FRI FEB 5 2016 ANZ052-060900- /O.CAN.KCAR.GL.W.0008.000000T0000Z-160206T0900Z/ /O.NEW.KCAR.SC.Y.0017.160205T2356Z-160206T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 656 PM EST FRI FEB 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-060900- /O.CON.KCAR.GL.W.0008.000000T0000Z-160206T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 656 PM EST FRI FEB 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
808 WHUS71 KCAR 060522 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1222 AM EST SAT FEB 6 2016 ANZ050-051-060900- /O.CON.KCAR.GL.W.0008.000000T0000Z-160206T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1222 AM EST SAT FEB 6 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-060900- /O.CON.KCAR.SC.Y.0017.000000T0000Z-160206T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1222 AM EST SAT FEB 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
302 WHUS71 KCAR 060743 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 243 AM EST SAT FEB 6 2016 ANZ050-051-061545- /O.CAN.KCAR.GL.W.0008.000000T0000Z-160206T0900Z/ /O.NEW.KCAR.SC.Y.0018.160206T0743Z-160207T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 243 AM EST SAT FEB 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. THE WIND WILL BACK IN TO THE SOUTHWEST THIS AFTERNOON. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-061545- /O.CAN.KCAR.SC.Y.0017.000000T0000Z-160206T0900Z/ /O.NEW.KCAR.SC.Y.0018.160207T0000Z-160207T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 243 AM EST SAT FEB 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 4, 4:56 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 4, 4:56 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
456 PM EST THU FEB 4 2016
.SYNOPSIS...
A COLD FRONT WILL STALL SOUTHEAST OF THE GULF OF MAINE TONIGHT.
INTENSIFYING LOW PRESSURE WILL MOVE ALONG THE FRONT FRIDAY. HIGH
PRESSURE WILL CROSS THE REGION SATURDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
A COLD FRONT WILL STALL SOUTHEAST OF THE GULF OF MAINE
TONIGHT...WITH LOW PRESSURE DEVELOPING ALONG THE FRONT NEAR THE
MID ATLANTIC COAST. CLOUD COVER WILL INCREASE ACROSS THE FORECAST
AREA TONIGHT. SNOW WILL BEGIN TO EXPAND ACROSS DOWNEAST AREAS
LATE TONIGHT...WITH ANY OVERNIGHT ACCUMULATIONS AN INCH OR LESS.
THE INTENSIFYING LOW WILL TRACK NORTHEAST ALONG THE STALLED FRONT
FRIDAY. MODELS HAVE BEEN TRENDING NORTH AND WEST WITH THE SNOW
SHIELD FROM THIS LOW. SNOW WILL OCCUR ACROSS DOWNEAST AREAS
FRIDAY...WITH LESSER SNOW CHANCES NORTHWESTWARD ACROSS THE
REMAINDER OF THE FORECAST AREA. SNOW ACCUMULATIONS ACROSS EXTREME
NORTHERN MAINE ARE EXPECTED TO RANGE FROM AN INCH OR LESS. HAVE
ISSUED WINTER WEATHER ADVISORIES FOR DOWNEAST AREAS FROM THE EARLY
MORNING HOURS FRIDAY INTO FRIDAY EVENING. STORM TOTAL SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED FRIDAY FOR SOUTHERN
PENOBSCOT AND NORTHERN WASHINGTON COUNTIES...WITH 4 TO 8 INCH
ACCUMULATIONS ACROSS THE REMAINDER OF DOWNEAST MAINE. LOW
TEMPERATURES TONIGHT WILL RANGE FROM THE MID TEENS TO AROUND 20
NORTH...TO THE UPPER 20S TO AROUND 30 DOWNEAST. HIGH TEMPERATURES
FRIDAY WILL RANGE FROM THE LOWER TO MID 20S NORTH...TO THE LOWER
30S INTERIOR DOWNEAST WITH LOWER TO MID 30S ALONG THE DOWNEAST
COAST.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FOR FRIDAY NIGHT...SNOW WILL END IN SOUTHERN WASHINGTON COUNTY
AND GUSTY NORTH WINDS BEHIND THE LOW WILL QUICKLY DIE OFF AS A
RIDGE BUILDS...ALLOWING GOOD RADIATIONAL COOLING. THIS WILL
PRODUCE SUBZERO READINGS IN THE ALLAGASH AND SINGLE DIGIT LOWS
ACROSS THE NORTH. IN THE THE SOUTHERN HALF OF THE FORECAST
AREA...EXPECT LOW TEENS WITH MID TEENS ON THE COAST. THE HIGH
REMAINS IN PLACE FOR SATURDAY WITH HIGHS IN THE UPPER 20S NORTH
AND LOW TO MID 30S SOUTH. MID CLOUDS WILL INCREASE AS THE DAY
PROGRESSES WITH A CLIPPER SYSTEM MOVING INTO QUEBEC. THIS SYSTEM
WILL PRODUCE OVERRUNNING LIGHT SNOW SATURDAY NIGHT WITH UP TO AN
INCH IN NORTHERN ZONES. TEMPERATURES WILL ONLY DROP SLIGHTLY
SATURDAY EVENING AND THEN REMAIN STEADY LATER IN THE NIGHT. THE
COLD FRONT PASSES THROUGH EARLY SUNDAY MORNING AND CONDITIONS
BECOME RATHER UNSTABLE WITH SOME HEAVIER SNOW SHOWERS OR SQUALLS
POSSIBLE...MOSTLY IN NORTHERN ZONES. A RATHER DEEP SURFACE-BASED
LAYER OF INSTABILITY FOR THIS TIME OF YEAR IS POSSIBLE. THE KEY
WILL BE THE ORIENTATION AND STRENGTH OF THE UPPER TROUGH AND HOW
FAST IT MOVES EAST. MOST GUIDANCE SHOWS THIS UPPER TROUGH MOVING
OUT OF THE AREA BY SUNDAY AFTERNOON WITH SNOW SHOWERS ENDING.
HOWEVER...SHARPLY COLDER AIR AND VERY WINDY CONDITIONS WILL FOLLOW
FOR SUNDAY AFTERNOON. WIND GUSTS TO 35 MPH WILL BE POSSIBLE. HIGH
TEMPERATURES ON SUNDAY WILL OCCUR EARLY IN THE DAY FOR NORTHERN
ZONES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUNDAY NIGHT WILL BE BREEZY AND COLD AS THE COMBINATION OF LOW
PRESSURE OVER THE MARITIMES AND HIGH PRESSURE BUILDING DOWN FROM
CENTRAL CANADA PUSHES COLD ARCTIC AIR ACROSS THE REGION. THIS WILL
BE FOLLOWED BY A SEASONABLY COLD AND DRY DAY ON MONDAY. OUR FOCUS
THEN TURNS TO A VERY DEEP AND AMPLIFIED TROUGH OF LOW PRESSURE
DIGGING INTO THE MIDWEST. SURFACE LOW PRESSURE IS EXPECTED TO
DEVELOP NEAR SOUTHERN NEW ENGLAND EARLY TUESDAY AHEAD OF THE TROUGH
THEN TRACK TOWARD THE MAINE COAST LATER TUESDAY. THIS HAS THE CHANCE
TO BRING SNOW ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. SNOW
COULD MIX WITH RAIN OR MIXED PRECIPITATION ACROSS THE DOWNEAST
COAST IF THE LOW TRACKS FURTHER INLAND. ALTHOUGH THIS IS A LARGE
STORM, IT STILL APPEARS SOMEWHAT POORLY ORGANIZED IN SPITE OF THE
TROUGH BEING VERY LARGE. THEREFORE, CONFIDENCE IN LOTS OF SNOW IS
LOW, BUT IT DOES LOOK LIKE SOME SNOW WILL BE LIKELY DURING THE
EARLY TO MID WEEK PERIOD FROM THIS SYSTEM. CLOUDS AND SNOW SHOWERS
WILL LINGER WEDNESDAY INTO THURSDAY AS THE STORM LIFTS OUT AND THE
UPPER LEVEL TROUGH MOVES ACROSS THE REGION.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: GENERALLY EXPECT VFR CONDITIONS ACROSS THE REGION
EARLY TONIGHT...THOUGH OCCASIONAL MVFR CONDITIONS ARE POSSIBLE
ALONG THE DOWNEAST COAST. MVFR/IFR CONDITIONS WILL THEN BEGIN TO
DEVELOP DOWNEAST LATER TONIGHT. MVFR TO LIFR CONDITIONS ARE
EXPECTED ACROSS CENTRAL AND DOWNEAST AREAS FRIDAY. OCCASIONAL
MVFR CONDITIONS ARE POSSIBLE ACROSS NORTHERN AREAS FRIDAY.
SHORT TERM: IFR CONDITIONS IN SNOW WILL END TOWARDS MACHIAS FRIDAY
EVENING. ALL OTHER TERMINALS WILL BE VFR FRIDAY NIGHT INTO
SATURDAY NIGHT. MVFR CONDITIONS ARE EXPECTED FROM HUL NORTHWARD
UNTIL MIDDAY SUNDAY. A FEW HEAVIER SNOW SHOWERS COULD GENERATE IFR
VIS FOR AN HOUR OR TWO SUNDAY MORNING...ESPECIALLY TOWARDS FVE.
GENERALLY EXPECT VFR CONDITIONS MONDAY. MVFR TO LIFR CONDITIONS
ARE EXPECTED TUESDAY.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT THROUGH THE EARLY MORNING HOURS FRIDAY. VISIBILITIES COULD
BE REDUCED IN ANY FOG THIS EVENING...THEN IN DEVELOPING RAIN/SNOW
LATER TONIGHT. VISIBILITIES WILL BE REDUCED IN RAIN/SNOW FRIDAY.
WINDS WILL INCREASE FRIDAY...WITH GUSTS APPROACHING GALE LEVELS
LATER FRIDAY AFTERNOON.
SHORT TERM: CONDITIONS WILL BE NEAR GALE FRIDAY EVENING AND
QUICKLY SUBSIDE LATER IN THE NIGHT. WINDS WILL GUST TO AROUND 35
KTS FRIDAY EVENING. ANOTHER SCA IS EXPECTED SATURDAY NIGHT AND
WILL CONTINUE INTO SUNDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 3 AM TO 7 PM EST FRIDAY FOR
MEZ015>017-029-030-032.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM EST FRIDAY
FOR ANZ050>052.
&&
NEAR TERM...NORCROSS
SHORT TERM...MCW
LONG TERM...BLOOMER
AVIATION...NORCROSS/MCW
MARINE...NORCROSS/MCWHazardous weather outlook, Feb 4, 5:04 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 504 PM EST THU FEB 4 2016 MEZ015>017-029-030-032-051200- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-NORTHERN WASHINGTON- 504 PM EST THU FEB 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-010-011-031-051200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 504 PM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-051200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 504 PM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WIND GUSTS ARE POSSIBLE LATER FRIDAY AFTERNOON INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:23 PM EST | Small Craft Advisory | CAR | 8 hr | |
| Feb 5, 3:37 AM EST | Winter Storm Warning | CAR | Hancock, Penobscot, Washington | 15 hr |
| Feb 5, 3:37 AM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis | 15 hr |
| Feb 5, 1:28 PM EST | Special Weather Statement | CAR | Hancock, Penobscot, Washington | 2 hr |
| Feb 5, 6:56 PM EST | Small Craft Advisory | CAR | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.